Stationary Response of a Randomly Parametric Excited Nonlinear System

[+] Author and Article Information
R. A. Ibrahim

Arab Organization for Industrialization, Sakr Factory for Developed Industries, P. O. Box 33, Heliopolis, Cairo, Egypt

J. Appl. Mech 45(4), 910-916 (Dec 01, 1978) (7 pages) doi:10.1115/1.3424440 History: Received January 01, 1978; Revised April 01, 1978; Online July 12, 2010


This paper presents a review of three truncation schemes for the problem of the infinite hierarchy of moment equations and an investigation of the stationary response of a nonlinear system under a broad band random parametric excitation. The validity of the truncation methods is discussed together with the conditions for preservation of moment properties. One of these schemes is employed to truncate the dynamic moment equations of a nonlinear single-degree-of-freedom system subject to a broad band random parametric excitation. The influence of inertia, stiffness, and damping nonlinearities is discussed and closed-form solutions are obtained for each case. The preservation of the response moment properties is confirmed for certain solutions while it fails for the remaining ones. The invalidity of these solutions is not necessarily attributed to the inaccuracy of the used truncation method as it may be due to the fact that the system may not be able to achieve a stationary response.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In